Interictal acute psychoses in temporal lobe epilepsy during withdrawal of anticonvulsant therapy

V. A. Sironi, A. Franzini, L. Ravagnati, F. Marossero

Research output: Contribution to journalArticlepeer-review

Abstract

Acute interictal psychotic attacks during withdrawal of medication are described in two patients with temporal lobe epilepsy submitted to depth EEG study with a view to surgical treatment. The patients were on chronic treatment with clonazepam associated in one with phenobarbitone and in the other with phenobarbitone plus carbamazepine. Our observations suggest that the acute withdrawal of clonazepam, the plasma levels of which were monitored, may play a part in producing psychotic attacks characterised by dysphoric manifestations, irritability, aggressiveness, anxiety, and hallucinations. These symptoms could be interpreted as a withdrawal syndrome.

Original languageEnglish
Pages (from-to)724-730
Number of pages7
JournalJournal of Neurology, Neurosurgery and Psychiatry
Volume42
Issue number8
DOIs
Publication statusPublished - 1979

ASJC Scopus subject areas

  • Public Health, Environmental and Occupational Health
  • Psychiatry and Mental health
  • Neuroscience(all)
  • Neuropsychology and Physiological Psychology

Fingerprint

Dive into the research topics of 'Interictal acute psychoses in temporal lobe epilepsy during withdrawal of anticonvulsant therapy'. Together they form a unique fingerprint.

Cite this